Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 251, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 4, 2004, 8:59 PM MST for Cibola County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2004, 8:59 PM MST (03:59 UTC)
- Expired
- Oct 4, 2004, 10:00 PM MST
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 58 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 050359
SVRABQ
NMC006-050500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
958 PM MDT MON OCT 4 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 1100 PM MDT
* AT 955 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SAN FIDEL...OR ABOUT 12 MILES EAST OF
GRANTS...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
4 MILES NORTHWEST OF CUBERO AT 1010 PM MDT
2 MILES NORTHWEST OF CEBOLLETA AT 1045 PM MDT
6 MILES SOUTHWEST OF MARQUEZ AT 1100 PM MDT
THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.
LAT...LON 3531 10748 3531 10723 3529 10723 3518 10717
3516 10721 3501 10764 3501 10767 3513 10773
3515 10776
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 8:28 PM MST, 31 minutes earlier.
Area forecast discussion, Oct 4, 8:28 PM MST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 928 PM MDT MON OCT 4 2004 .UPDATE...SHORT WAVE EVIDENT ON WATER VAPOR IMAGERY TRIGGERING STORMS WEST OF ABQ METRO ATTM. THIS WAVE IS MOVING STEADILY ENE WHICH SHOULD SPELL SCT STORMS FOR NC PART OF STATE AND INTO THE EAST. MEANWHILE STORMS OVER SE PLAINS TRYING TO BACK BUILD IN UNDER SLIGHTLY DIVERGENT THICKNESS PATTERN AND IN CONTINUED SE LOW LEVEL FLOW. COVERAGE NOT VERY EXTENSIVE RIGHT NOW BUT THESE TWO AREAS MAY HOOK UP LATER TONIGHT SO WILL MAINTAIN SCATTERED POPS FOR MOST AREAS OF THE EAST CENTRAL AND SOUTHEAST...BUT REMOVE NUMEROUS FOR MOST AREAS EXCEPT FAR SE. ADDITIONALLY...UPPER LOW OVER AZ/UT BORDER GENERATING QUITE A BIT OF CONVECTION AND IS MAKING STEADY PROGRESS. COULD MAKE IT INTO NW PART OF STATE BY DAYBREAK. NO CHANGES TO TEMPERATURES TONIGHT AND EAST WIND FORECAST RIGHT ON TRACK...KD .PREV DISCUSSION...235 PM MDT MON OCT 4 2004 PLENTY OF UNSETTLED WEATHER IN THE FORECAST FOR THE NEXT FEW DAYS. AN UPPER LEVEL TROF APPOACHING THE AREA COMBINED WITH A SURFACE FRONT AND ABUNDANT MOISTURE WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE NEXT DAY OR TWO...ESPECIALLY OVER THE EASTERN PLAINS. A STRONG COLD PUSH WILL RESULT IN STRONG EAST CANYON WINDS TONIGHT INTO EARLY TOMORROW MORNING. ALSO THE POSSIBILITY FOR HEAVY RAIN REMAINS TONIGHT THROUGH TOMORROW NIGHT ACROSS THE EASTERN PLAINS. SOME OF THE NORTHERN MOUNTAIN PEAKS ABOVE 10000 FEET COULD RECEIVE AN INCH OR TWO OF SNOW DURING THE OVERNIGHT HOURS OVER THE NEXT COUPLE OF DAYS AS WELL. UPR LVL TROF MOVING ACROSS THE STATE WILL BE A SLOW MOVER AND WILL KEEP AN UNSTABLE WEATHER PATTERN IN PLACE FOR THE REMAINDER OF THE WEEK. THE ONLY REAL BREAK IN THE UNSETTLED PATTERN WILL COME DURING THE WEEKEND WHEN A MINOR RIDGE WILL BUILD OVER THE AREA BETWEEN UPPER LEVEL TROFS. BY EARLY NEXT WEEK ANOTHER STRONGER SYSTEM WILL BE BEARING DOWN ON NEW MEXICO...16 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TUESDAY NMC005-009-011-041. && 19
Hazardous weather outlook, Oct 4, 5:00 AM MST, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON OCT 4 2004 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT MON OCT 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST NEW MEXICO. THE SEVERE WEATHER THREAT WILL BE GREATEST FROM THUNDERSTORMS THAT DEVELOP ALONG AND EAST OF THE MOUNTAIN RANGES IN CENTRAL AND SOUTH CENTRAL NEW MEXICO AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ONCE AGAIN TUESDAY AFTERNOON AND EVENING EAST OF I 25 AND SOUTH OF I 40. THE GREATEST SEVERE WEATHER THREAT TUESDAY APPEARS TO BE ALONG THE IMMEDIATE EAST SLOPES OF THE SANDIA...MANZANO...CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...GUADALUPE...DE BACA...CHAVES...CURRY AND ROOSEVELT COUNTIES. SPOTTERS ARE ENCOURAGED TO CALL TOLL FREE 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:38 PM MST | Severe Thunderstorm Warning | ABQ | Cibola, Valencia | 37 min |
| Oct 4, 8:45 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 45 min |
| Oct 4, 9:31 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 44 min |
| Oct 4, 10:17 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 43 min |
| Oct 4, 11:31 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 59 min |
| Oct 4, 11:47 PM MST | Severe Thunderstorm Warning | ABQ | Torrance | 58 min |
| Oct 5, 12:44 AM MST | Severe Thunderstorm Warning | ABQ | Torrance | 61 min |
| Oct 5, 1:17 AM MST | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
| Oct 5, 3:19 AM MST | Severe Thunderstorm Warning | ABQ | De Baca | 56 min |
| Oct 5, 3:42 AM MST | Flash Flood Warning | ABQ | De Baca, Quay | 3 hr |
| Oct 5, 4:06 AM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 39 min |
| Oct 5, 6:16 AM MST | Flash Flood Warning | ABQ | Curry, Roosevelt | 89 min |
| Oct 5, 6:37 AM MST | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| Oct 5, 7:45 AM MST | Flash Flood Warning | ABQ | Curry, Roosevelt | 90 min |
| Oct 5, 8:25 AM MST | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Oct 5, 9:18 AM MST | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 42 min |
| Oct 5, 10:46 AM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 59 min |
| Oct 5, 11:04 AM MST | Flash Flood Warning | ABQ | De Baca | 116 min |
| Oct 5, 11:09 AM MST | Severe Thunderstorm Warning | ABQ | Sandoval | 36 min |
| Oct 5, 11:20 AM MST | Severe Thunderstorm Warning | ABQ | Valencia | 40 min |
| Oct 5, 11:26 AM MST | Tornado Warning | ABQ | Cibola | 49 min |
| Oct 5, 11:46 AM MST | Severe Thunderstorm Warning | ABQ | Sandoval, Valencia | 44 min |
| Oct 5, 12:06 PM MST | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Oct 5, 12:29 PM MST | Severe Thunderstorm Warning | ABQ | Valencia | 46 min |
| Oct 5, 12:29 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 61 min |
| Oct 5, 12:45 PM MST | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Oct 5, 12:53 PM MST | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Oct 5, 12:58 PM MST | Tornado Warning | ABQ | Valencia | 17 min |
| Oct 5, 1:01 PM MST | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| Oct 5, 1:06 PM MST | Flash Flood Warning | ABQ | Torrance | 84 min |
| Oct 5, 1:14 PM MST | Tornado Warning | ABQ | Torrance | 31 min |
| Oct 5, 1:29 PM MST | Tornado Warning | ABQ | Socorro | 46 min |
| Oct 5, 1:30 PM MST | Severe Thunderstorm Warning | ABQ | Lincoln | 15 min |
| Oct 5, 1:39 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 51 min |
| Oct 5, 2:07 PM MST | Tornado Warning | ABQ | Chaves | 38 min |
| Oct 5, 2:45 PM MST | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 3:30 PM MST | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 3:34 PM MST | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Oct 5, 4:16 PM MST | Tornado Warning | ABQ | Chaves | 44 min |
| Oct 5, 4:25 PM MST | Flash Flood Warning | ABQ | De Baca | 95 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.